Louisiana, 2007

Tornado in Louisiana, December 26, 2007

December 26, 2007 · NWS LIX · 1 event in 1 county or zone

Isolated strong to severe thunderstorms affected areas of southeast Louisiana as a strong upper level disturbance moved across the lower Mississippi Valley.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$25,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LIX wrote it up.

Isolated strong to severe thunderstorms affected areas of southeast Louisiana as a strong upper level disturbance moved across the lower Mississippi Valley.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Dec 26, 3:08 PM CST, 4 minutes earlier.

Area forecast discussion, Dec 26, 3:08 PM CST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
308 PM CST WED DEC 26 2007

.SYNOPSIS...
SURFACE LOW OVER NE LOUISIANA NEAR ALEXANDRIA AT 21Z. THIS IS
ASSOCIATED WITH A STRONG SHORTWAVE CURRENTLY NEAR TEXARKANA.
STRONG ELEVATED CONVECTION IS ASSOCIATED WITH THIS SYSTEM...CURRENTLY
FROM ABOUT MCCOMB TO MORGAN CITY. THIS AREA OF CONVECTION IS
PROGRESSING QUICKLY EASTWARD. TEMPERATURES GENERALLY IN THE 50S
NORTHSHORE AND 60S SOUTHSHORE.
&&

.SHORT TERM...
FIRST PERIOD POPS MAY BE UPDATED SHORTLY BEFORE PRESS TIME. CURRENT
TRENDS INDICATE BACK EDGE OF PRECIPITATION SHOULD BE ALONG OR EAST
OF THE PEARL RIVER BY 00Z...WITH ENTIRE CWA DRY BETWEEN 03Z AND
06Z. DEPENDING ON HOW QUICKLY WINDS LAY DOWN...COULD SEE SOME FOG
TOWARD SUNRISE. MORE LIKELY TO BE A STRATUS DECK WITH COLD AIR
ADVECTION OCCURRING.

AIRMASS DOES DRY OUT FOR A WHILE ON THURSDAY...ALLOWING SOME
SUNSHINE AND TEMPERATURES NEAR CLIMO. AS NEXT SYSTEM KICKS OUT OF
ROCKIES...ISENTROPIC LIFT KICKS IN DURING THE EVENING ON
THURSDAY...BRINGING RAIN BACK TO THE AREA BEFORE SUNRISE ON
FRIDAY. FRIDAY SHOULD BE PRETTY MUCH A REPEAT OF TODAY WITH
CONVECTION MOVING THROUGH THE AREA...PROBABLY DURING THE
AFTERNOON. BUMPED POPS UP TO LIKELY LATE THURSDAY NIGHT INTO
FRIDAY. TEMPERATURES WILL BE ABOVE NORMAL ON FRIDAY. SINCE MOS
GUIDANCE PRETTY MUCH IN AGREEMENT...AND CONDITIONS WARMER THAN
TODAY...HAVE ACCEPTED TEMPERATURE SOLUTION. PRECIP MAY LINGER INTO
FRIDAY EVENING BEFORE ENDING. SATURDAY ANOTHER DRY DAY WITH
TEMPERATURES NEAR NORMAL.
&&

.LONG TERM...
MOISTURE AGAIN RETURNS NORTHWARD SATURDAY NIGHT. AS ISENTROPIC
LIFT AHEAD OF THAT SYSTEM MOVES IN...CHANCES INCREASE FOR
PRECIPITATION AGAIN FOR SATURDAY NIGHT AND AT LEAST PART OF
SUNDAY. THIS SYSTEM WILL BE TRACKING FURTHER NORTH...AND WE MAY
REMAIN DRY WITH THE ACTUAL FRONTAL PASSAGE SUNDAY NIGHT. THIS
APPEARS TO BE THE LAST PRECIPITATION PRODUCING IMPULSE IN THIS
CYCLE. AFTER MONDAY...FLOW BECOMES NORTHWEST FOR A BRIEF TIME WITH
COLDER TEMPERATURES ON TAP FOR TUESDAY AND POSSIBLY WEDNESDAY. AT
THIS POINT...AIRMASS DOESNT APPEAR TO BE APPRECIABLY COLDER THAN
WHAT WE HAVE HAD TO THIS POINT.

BEYOND MIDWEEK NEXT WEEK...FLOW FORECAST TO BECOME MORE
ZONAL...WITH COLD AIR BOTTLED UP WELL INTO CANADA. THIS WOULD
PORTEND A DRIER PATTERN WITH ABOVE NORMAL TEMPERATURES FOR OUR
AREA.
&&

.AVIATION...
THE LINE OF THUNDERSTORMS WILL CONTINUE TO MOVE EASTWARD AND ACROSS
THE TAF SITES. THE CENTER OF THE LINE IS EXPECTED TO BE NEAR BTR AT
20Z...MSY AND MCB AT 21Z...AND GPT AT 23-00Z. GUST WINDS UP TO
AROUND 25 KNOTS ARE POSSIBLE WITH THE STORMS. CEILINGS ARE EXPECTED TO
DROP TO AROUND 1000FT BEHIND THE LINE...AND THEN TO IFR/LIFR BEHIND
THE FRONT. THE FRONT IS EXPECTED TO PASS THROUGH THE TERMINALS THIS
EVENING.
&&

.MARINE...
WITH PASSAGE OF COLD FRONT...EXPECT SMALL CRAFT ADVISORY
CONDITIONS ON THE COASTAL WATERS UNTIL AROUND MIDNIGHT...WITH
EXERCISE CAUTION CONDITIONS ON TIDAL LAKES.
&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  41  60  55  68 /  10  10  60  70
BTR  40  61  55  70 /  10  10  60  70
MSY  47  64  60  73 /  10  10  60  70
GPT  49  64  59  71 /  30  10  60  70

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY UNTIL MIDNIGHT THURSDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
     WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
     ATCHAFALAYA RIVER LA FROM 20 TO 60 NM...AND COASTAL WATERS
     FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
     ATCHAFALAYA RIVER LA OUT 20 NM.

MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL MIDNIGHT THURSDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
     WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
     ATCHAFALAYA RIVER LA FROM 20 TO 60 NM...AND COASTAL WATERS
     FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
     ATCHAFALAYA RIVER LA OUT 20 NM.

&&

35/25
Hazardous weather outlook, Dec 26, 12:01 PM CST, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1201 PM CST WED DEC 26 2007

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-271815-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY-
IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1201 PM CST WED DEC 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF
MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SHOWERS AND SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE AREA FROM
WEST TO EAST THIS AFTERNOON AND THIS EVENING. SEVERE WEATHER IS
NOT ANTICIPATED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS THURSDAY
NIGHT...AND AGAIN OVER THE WEEKEND. AT THIS TIME...SEVERE WEATHER
IS NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Terrebonne

When
December 26, 3:12 PM CST to 3:17 PM CST
Where
Terrebonne County, Crozier
Rating
EF0
Path length
0.2 mi
Path width
25 yd
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
29.530, -90.750

A weak tornado briefly touched down causing minor to moderate damage to five houses and two mobile homes. The damage to the houses was mainly to the roofs. A shed was also destroyed. The tornado traveled across Mark Street and Melvin Street off of Bayou Dularge Road.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2007Every state in 2007This day in weather historyThe tornado archive for Louisiana, 2007Warnings in Louisiana, December 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 70159.